Flood, Webster
- When
- April 26, 11:15 AM CST to April 28, 3:07 PM CST
- Where
- Webster County, 6.88 mi ESE of Lehigh to 4.38 mi SSE of Dayton
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.320, -93.934
S. late on the 25th into early the 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A large storm system moved through the central U.S. late on the 25th into early the 27th. Although the rainfall was not extremely heavy, it was significant for late April. Widespread rainfall of 1 to 2 inches occurred, which resulted in minor flooding along parts of the Des Moines River as well as part of the Cedar River Basin. Once again, flooding was minor with the rivers exceeding the flood stage by a half foot or less. This caused very little damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 26, 5:58 AM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 658 AM CDT TUE APR 26 2011 .SYNOPSIS... KINEMATIC FORCING APPEARS TO BE DOMINATE RIGHT NOW WITH UPPER LEVEL DIFFLUENCE AND DPVA DRIVING LARGE SWATH OF RAIN. THIS IS MAINLY H7 AND ABOVE WITH DIMINISHING UVM BELOW. MOST OF H85/H7 QG FORCING AND THETA-E ADVECTION HAS LIFTED NORTH INTO MN...ALTHOUGH SOME FRONTOGENETICAL FORCING LINGERS NEAR KALO. && .SHORT TERM /TODAY/... PRIMARY CONCERNS TODAY WILL BE TEMP AND PRECIP TRENDS. AFOREMENTIONED LIFTING MECHANISMS SHOULD CONTINUE THEIR NORTHWARD PROGRESSION THIS MORNING WITH MUCH OF UVM NORTH OF IA BY MIDDAY. HOWEVER SATURATION WILL LINGER...ESPECIALLY NORTH...SO EXPECT PATCHY LIGHT RAIN THERE INTO EARLY AFTERNOON UNTIL INCREASING SUBSIDENCE IMPLIED BY NOTED Q VECTOR DIVERGENCE DIMINISHES PRECIP BY LATE AFTERNOON. THIS WILL LEAD INTO LOWER CONFIDENCE TEMP FORECAST TOO WITH SOUNDINGS DEPICTING VARIED DEGREES OF MOISTURE DEPTH AND SUBSEQUENT MIXING. HAVE NOT CHANGED HIGHS TOO MUCH...PLAYING A MIDDLE OF THE ROAD APPROACH WHICH IS NEAR NAM MOS...BUT WILL HAVE TO WATCH FOR HIGHER TEMPS SW THIRD AS SYSTEM DEPARTS. .LONG TERM /TONIGHT THROUGH SATURDAY/... MAIN FORECAST CONCERN IS WITH LINGERING POPS TONIGHT INTO WEDNESDAY...AND WITH NEXT SURFACE LOW AND ASSOCIATED COLD FRONT TO AFFECT THE FORECAST AREA BY FRIDAY INTO SATURDAY. MODELS SEEM TO BE IN GOOD AGREEMENT...AT LEAST WITH TIMING OF COLD FRONT LATE FRIDAY INTO SATURDAY AND LEANED TOWARD A BLEND OF THE GFS/ECMWF THURSDAY NIGHT INTO SATURDAY AND NAM/SREF/GFS TONIGHT THROUGH THURSDAY. TONIGHT THROUGH THURSDAY...UPPER LOW SHIFTS INTO WESTERN WI/EASTERN MN BY WEDNESDAY MORNING AND REMAINS NEARLY STATIONARY THROUGH THE EVENING BEFORE FINALLY PULLING OUT BY EARLY THURSDAY MORNING. KEPT WITH SMALL CHANCE POPS ACROSS THE NORTH WITH THE WRAP-AROUND MOISTURE AND CAA DURING THE DAY WEDNESDAY. LOW CONFIDENCE WITH ANY POPS ON THURSDAY WITH MODEL SOUNDINGS NOT MATCHING UP WITH QPF PROJECTED BY THE GFS/ECMWF. THERE IS A LITTLE WEAK INSTABILITY AXIS DURING THE DAY THURSDAY THAT THE MODELS SEEM TO BE KEYING ON WITH THE SHOWERY ACTIVITY OVER WESTERN IOWA. HOWEVER...NOT MUCH LIFT OR MOISTURE AVAILABLE AND MAINLY LEFT POPS IN FOR THURSDAY AFTERNOON. TEMPS TOMORROW LOOK TO REMAIN COOLER THAN NORMAL WITH THE NORTHWEST FLOW AND CLOUD COVER ALL DAY. INCREASED WINDS SLIGHTLY WEDNESDAY INTO THURSDAY WITH THE CAA TOMORROW AND THEN A SHOT OF PV MOVING ACROSS BY THURSDAY MORNING. MAY NEED TO INCREASE EVEN MORE IF THE MODELS KEEP WITH THIS TREND. FRIDAY AND SATURDAY...WAA DEVELOPS AHEAD OF COLD FRONT FRIDAY INTO FRIDAY EVENING. FROPA LOOKS TO BE FRIDAY NIGHT INTO EARLY SATURDAY...WITH THE GFS FASTER THAN THE ECMWF. BUMPED UP MAX TEMPS ON FRIDAY AS DECENT MIXING...STRONG SOUTHWEST FLOW...AND THETA-E ADVECTION. DECREASED POPS FRIDAY WITH FORECAST SOUNDINGS STILL VERY DRY UNTIL 00Z SATURDAY. && .AVIATION 26/16Z... PRIMARY CONCERN WILL BE HOW LONG TO LINGER STRATUS AND AT WHAT CATEGORY. CERTAINLY LITTLE CHANGE THIS MORNING WITH WIDESPREAD LIFR/IFR CIGS ANTICIPATED...ALONG WITH LINGERING LIGHT RAIN. CONDITIONS MAY IMPROVE SOMEWHAT THIS AFTERNOON...BUT STILL WITH AT LEAST MVFR CIGS. LOW CONFIDENCE IN WHAT HAPPENS TONIGHT WITH REGARD TO LOW CLOUD TRENDS. HAVE KEPT NERN SITES DOWN...BUT KDSM AND KOTM ARE MORE PROBLEMATIC WITH VARIED SOLUTIONS. HAVE MVFR AND VFR RESPECTIVELY...BUT COULD CERTAINLY SEE OUTCOMES ON EITHER SIDE OF THOSE FORECASTS. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...SMALL LONG TERM...PODRAZIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 452 AM CDT TUE APR 26 2011 IAZ004>006-015-016-023>025-033>036-271000- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- SAC-CALHOUN-WEBSTER-HAMILTON- 452 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR A FEW SPOTS ALONG THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. IAZ007-017-026>028-037>039-044>050-057>062-070>075-081>086-092>097- 271000- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 452 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. HOWEVER...THE SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KLP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1120 AM CDT TUE APR 26 2011 IAZ027-261915- BUTLER- INCLUDING THE CITY OF...ALLISON 1114 AM CDT TUE APR 26 2011 .URBAN AND SMALL STREAM FLOODING WILL SUBSIDE. RAINFALL AMOUNTS OF AROUND AN INCH AND A HALF HAVE RESULTED IN SOME PONDING OF WATER IN LOW LYING AREAS...AND SMALL CREEKS TO RISE. ADDITIONAL RAINFALL OF AROUND A TENTH OF AN INCH IS POSSIBLE...BUT THIS WILL NOT CAUSE THE SITUATION TO WORSEN. HOWEVER...IF YOU SEE WATER COVERING ROADS...FIND AN ALTERNATE ROUTE. REMEMBER...TURN AROUND...DONT DROWN. JB
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289196, 289195, 289197.